Requip XL


#1
Hello All,

It's my first post on the Forum - my mum was dx about 18 months ago (she's 58) and I'm looking for some views on Requip XL.

My mum's main symptoms are instability and lack of mobility. Her tremor is only slight and largely controlled by her meds. She has been taking madopar since she was dx and about 9 weeks ago, following a lengthy wait for a consultation, she was also prescribed Requip XL. They started her on 4mg daily and she said that she did begin to feel better in general. Her posture improved, she was less tired and general well being improved. (If I'm honest, I was expecting to visibly see a marked difference in her condition, but this this didn't happen - although she assures that some improvements were there. I should stress I live 200 miles away from my mum so I am only able to see her on a monthly basis).

In the last month she has had 2 falls, the latest being 10 days ago and resulted in a broken hip. About a fortnight ago, she noticed that the effects of Requip XL had worn off and she was no longer feeling any of it's benefits.

My question is, is it usual for the effects of Requip to have completely worn off after 7 weeks? It seems rather quick to me, but as I'm no expert, I wondered if anyone else had any views on it. She is due to see her consultant shortly who will hopefully re-asses her meds.

Look forward to hearing from you .

Thanks.

#2
Hi WelshMandy

I am very sorry to hear your Mum has had a couple of falls and has broken her hip. It can take quite a long time to get the medication quite right as everyone is different. If she is seeing the neurolgist quite soon they will be able to adjust her medication. I always give the neurologist a typed sheet of my symptoms so I don't forget to mention anything. This helps her decide on the best medication and treatment plan.

Best wishes.

#3
Hi WelshMandy,

Everyone is certainly different, and will react differently to the meds.

I was on 14mg of RequipXL and 300mg of Madopar daily then swopped to Mirapexin and continued with the same dose of Madopar.

Everything went haywire and tomorrow I go back to RequipXL which except for swollen legs, works far far better for me than Mirapexin, but I know others who swear by Mirapexin.

4mg seems a low dose, so it might be worthwhile chatting to your Mum's specialist to see if an increase would help?


Good luck to you both anyway.


Mike-from Welsh Wales.

#4
Thank you for taking the time respond. We are keeping our fingers crossed that her appt next week will bring improvements to her medication.

Best Wishes